Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 214, NWS Fort Worth, TX

May 29, 2007Palo Pinto County, Stephens County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 29, 2007, 10:59 AM CDT for Palo Pinto County, Stephens County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 29, 2007, 10:59 AM CDT (15:59 UTC)
Expired
May 29, 2007, 12:00 PM CDT
In force
61 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Palo Pinto County, TX, Stephens County, TX

The radar

The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 4.0 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 10:29 AM CDT, 30 minutes earlier.

Area forecast discussion, May 29, 10:29 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 AM CDT TUE MAY 29 2007

.DISCUSSION...
STRONG TO SEVERE STORMS NOW MOVING INTO WESTERN COUNTIES UNDER
CORE OF UPPER LOW. OTHER SHOWERS CONTINUE MOVING WEST ACROSS THE
CENTRAL AND EASTERN SECTIONS. EXPECT THIS ACTIVITY TO CONTINUE AS
UPPER LOW MOVES ACROSS NORTH TEXAS TODAY. STORMS SHOULD LOSE THEIR
PEPTO AS THEY MOVE FARTHER EAST INTO LESS FAVORABLE ENVIRONMENT.
HAVE UPPED POPS ACROSS THE NORTHERN TWO-THIRDS OF NORTH TEXAS.
FLASH FLOODING MAY BE LESS OF A PROBLEM TODAY...DEPENDING ON HOW
MUCH THIS ACTIVITY FILLS IN. HOWEVER...LOCALIZED FLOODING WILL
CONTINUE TO BE A THREAT.  /13

&&

.PREV DISCUSSION... /ISSUED 549 AM CDT TUE MAY 29 2007/

AVIATION...
DYING WTX MCS ALONG A KMWL-KSEP-KMKN-KBWD LN AT 1045Z AND SLOWING.
IF IT CONTINUES SOUTHEAST AT 15 MPH...SCATTERED CONVECTION MAY REACH
KACT AROUND 15-16Z. ANY RESIDUAL BOUNDARY FROM THIS SYSTEM WILL BE
THE FOCUS FOR AFTERNOON CONVECTION BOTH KDFW AND KACT TRACONS. THE
CHANCE OF A TSRA/+SHRA AT ANYONE TAF SITE TODAY/EVENING IS
PROBLEMATIC...BUT MOST FAVORABLE DURING THE AFTENROON HOURS. HAVE
DECIDED TO USE CLOUD CB TO INDICATE THE POTENTIAL OF
AFTERNOON/EVENING ACTIVITY.

MVFR CIGS SHOULD LIFT BY LATE MORNING WITH VFR CONDITIONS REST OF
THE DAY AND EVENING.  MVFR STRATUS RETURNS AGAIN LATE TONIGHT ACROSS
NTX...GENERALLY 08Z AND AFTERWARD.

COULD BE BRIEF PERIOD 12-14Z WITH MVFR VIS...4-6SM BR.  HAVE NOT
SEEN MUCH SATURATION 09-11Z. WILL INCLUDE 6SM BR 12-16Z WHILE LOW
LEVEL AIR MASS HAS THE POTENTIAL.  75

PREV DISCUSSION...
408 AM.
SATELLITE WATER VAPOR IMAGERY SHOWS A SHORTWAVE OVER WEST CENTRAL
TEXAS THIS MORNING. THIS SYSTEM WILL MOVE EAST ACROSS NORTH TEXAS
TODAY. A THUNDERSTORM COMPLEX ASSOCIATED WITH THE SHORTWAVE WAS
MOVING EAST INTO THE WESTERN PART OF NORTH TEXAS AS OF 0830Z.
THIS ACTIVITY HAS BEEN SHOWING SIGNS OF WEAKENING AS IT MOVES
FARTHER EAST. HAVE GENERALLY KEPT CHANCE POPS AREA WIDE FOR THIS
MORNING. THE BEST CHANCE OF RAIN THIS AFTERNOON WILL BE ACROSS
THE EAST. SOME LOCALLY HEAVY RAIN IS POSSIBLE...WE WILL EMPHASIZE
THE POTENTIAL FOR HEAVY RAIN IN THE HAZARDOUS WEATHER
OUTLOOK...BUT WITH AREAL COVERAGE LESS THAN THE LAST FEW
DAYS...WE WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH. RAIN
CHANCES WILL START TO DECREASE SOME TONIGHT...BUT WE WILL SEE A
SLIGHT CHANCE TO A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH
THURSDAY NIGHT. THE GFS IS CONSISTENT ON BRINGING A SERIES OF
UPPER LEVEL DISTURBANCES ACROSS NORTH TEXAS OVER THE WEEKEND.
THUS HAVE PLACED SOME LOW POPS ALONG THE RED RIVER FOR
SATURDAY...AND CHANCE OF THUNDERSTORMS ACROSS MOST OF NORTH TEXAS ON
SUNDAY AS A STRONGER DISTURBANCE PUSHES ACROSS THE REGION..IT WILL
DRIVE A COLD FRONT INTO NORTH TEXAS. WITH NORTHWESTERLY FLOW
ALOFT...WE WILL SEE ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON
MONDAY. TEMPERATURE-WISE...TEMPERATURES WILL START TO WARM UP DURING
THE NEXT FEW DAYS AND BY THE END OF WEEK WE WILL BE BACK TO SEASONAL
NORMAL HIGHS IN THE MID 80S TO AROUND 90 DEGREES. #58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  81  68  85  69 /  60  30  30  30
WACO, TX              82  69  86  70 /  40  20  20  20
PARIS, TX             80  65  83  67 /  70  30  30  30
DENTON, TX            80  67  86  69 /  60  30  30  30
MCKINNEY, TX          80  67  85  69 /  60  30  30  30
DALLAS, TX            81  69  85  70 /  60  30  30  30
TERRELL, TX           81  68  85  70 /  60  30  30  30
CORSICANA, TX         80  67  85  69 /  50  30  20  30
TEMPLE, TX            83  69  87  69 /  40  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/13
Hazardous weather outlook, May 29, 4:17 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
417 AM CDT TUE MAY 29 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-301000-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
417 AM CDT TUE MAY 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THROUGH TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY
THROUGH TONIGHT. BRIEF HEAVY RAINFALL COULD RESULT IN LOCALIZED
FLOODING...ESPECIALLY EAST OF THE INTERSTATE 35 CORRIDOR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY
ISOLATED TO SCATTERED THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN
WILL CONTINUE WEDNESDAY AND THURSDAY. THUNDERSTORM CHANCES
WILL DIMINISH THURSDAY NIGHT WITH VERY LITTLE EXPECTED FRIDAY.
THUNDERSTORMS RETURN TO THE RED RIVER VALLEY SATURDAY...THEN SPREAD
OVER THE REST OF NORTH TEXAS SUNDAY THROUGH EARLY MONDAY.

DUE TO THE EXCESSIVE RAINFALL OF THE PAST SEVERAL DAYS...FLASH
FLOODING WILL BE A MAIN CONCERN EACH DAY. HAIL AND DAMAGING WIND MAY
BE CONCERN THIS WEEKEND AND EARLY MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FOR LOCALIZED FLASH FLOODING TODAY.

In the hours before

Special weather statement, May 29, 8:32 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
832 AM CDT TUE MAY 29 2007

TXZ129-291415-
EASTLAND TX-
832 AM CDT TUE MAY 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL AND EASTERN EASTLAND COUNTY

AT 832 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF EASTLAND...MOVING EAST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...EASTLAND AND
RANGER.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND GUSTY WINDS CAN BE EXPECTED FROM THIS STORM.

THE HEAVY RAINFALL MAY CAUSE FLOODING OF INTERSECTIONS AND LOW LYING
AREAS. STAY CLEAR OF AREAS WHERE FLOODING IS OCCURRING.

LAT...LON 3249 9898 3223 9898 3228 9855 3251 9858
Local storm report, May 29, 9:31 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
931 AM CDT TUE MAY 29 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      THORNDALE               30.61N  97.20W
05/28/2007                   MILAM              TX   LAW ENFORCEMENT

            THE FOLLOWING ROADS WERE CLOSED DUE TO FLOODING: FM 1915
            AT BIG ELM CR, FM 443 AT TURKEY CR NORTH OF THORNDALE, FM
            407 AT CLAYS CR.
Local storm report, May 29, 9:35 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
935 AM CDT TUE MAY 29 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      CAMERON                 30.86N  96.98W
05/28/2007                   MILAM              TX   LAW ENFORCEMENT

            THE FOLLOWING ROADS WERE CLOSED DUE TO FLOODING: FM 487
            AT SAN GABRIEL CR, FM 486 AND FM 1915 AT LITTLE RIVER, FM
            908 AT BRUSHY CR.
Local storm report, May 29, 9:42 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
942 AM CDT TUE MAY 29 2007

..TIME..    ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE..    ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      MCGREGOR                31.45N  97.38W
05/28/2007                   MCLENNAN           TX   EMERGENCY MNGR

            TWO ROADS CLOSED DUE TO FLOODING: OLD MEXIA RD AND HOG
            CREEK RD.
Special weather statement, May 29, 10:53 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1053 AM CDT TUE MAY 29 2007

TXZ116-129-291630-
PALO PINTO TX-EASTLAND TX-
1053 AM CDT TUE MAY 29 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN EASTLAND COUNTY
  SOUTHWESTERN PALO PINTO COUNTY

AT 1053 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES NORTH OF RANGER...MOVING EAST-SOUTHEAST
AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE RANGER AND STRAWN.

HAIL...GUSTY WINDS...AND VERY HEAVY RAIN ARE POSSIBLE WITH THIS
STORM.

IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED.

LAT...LON 3285 9855 3252 9858 3251 9871 3239 9866
      3240 9848 3281 9828

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:32 AM CDTSpecial Weather StatementFWDEastland43 min
May 29, 9:57 AM CDTSevere Thunderstorm WarningFWDStephens63 min
May 29, 10:53 AM CDTSpecial Weather StatementFWDPalo Pinto37 min
May 29, 11:12 AM CDTFlash Flood WarningFWDPalo Pinto, Stephens3 hr
May 29, 11:14 AM CDTSevere Thunderstorm WarningFWDEastland61 min
May 29, 11:43 AM CDTSpecial Weather StatementFWDErath32 min
May 29, 1:35 PM CDTSpecial Weather StatementFWDJohnson25 min
May 29, 1:40 PM CDTSevere Thunderstorm WarningFWDJohnson38 min
May 29, 2:02 PM CDTSpecial Weather StatementFWDEllis28 min
May 29, 2:21 PM CDTSpecial Weather StatementFWDBosque, Hill24 min
May 29, 2:39 PM CDTSpecial Weather StatementFWDEllis36 min
May 29, 2:45 PM CDTSpecial Weather StatementFWDMcLennan, Navarro30 min
May 29, 3:19 PM CDTSpecial Weather StatementFWDFreestone, Limestone, McLennan, Navarro56 min
May 29, 3:42 PM CDTSpecial Weather StatementFWDFreestone, Limestone, McLennan, Navarro33 min
May 29, 4:11 PM CDTSpecial Weather StatementFWDAnderson, Freestone, Henderson, Limestone64 min
May 29, 5:18 PM CDTSpecial Weather StatementFWDAnderson42 min
May 29, 5:26 PM CDTFlash Flood WarningFWDHunt, Van Zandt3 hr
May 29, 5:48 PM CDTSpecial Weather StatementFWDRobertson27 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.